MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION POLARIS ULTRA; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION POLARIS ULTRA; STENT, URETERAL
Model Number M0061921220
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a polaris ultra ureteral stent was used during a ureteroscopic lithotripsy procedure in the ureter performed on (b)(6)2021.During the procedure, inside the patient, when the physician tried to advance the pusher into the ureter, the distal end of the stent was ripped/torn and buckled.The procedure was successfully completed with another polaris ultra ureteral stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be good.A photo of the complaint device was provided and showed that the distal end of the stent was ripped/torn and buckled.
 
Event or Problem Description
It was reported to boston scientific corporation that a polaris ultra ureteral stent was used during a ureteroscopic lithotripsy procedure in the ureter performed on march 22, 2021.During the procedure, inside the patient, when the physician tried to advance the pusher into the ureter, the distal end of the stent was ripped/torn and buckled.The procedure was successfully completed with another polaris ultra ureteral stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be good.A photo of the complaint device was provided and showed that the distal end of the stent was ripped/torn and buckled.
 
Additional Manufacturer Narrative
Block h6: medical device code a0414 captures the reportable event of stent torn inside the patient.Medical device code a040601 captures the reportable event of stent buckled inside the patient.Block h10: the returned polaris ultra ureteral stent was analyzed, and a visual evaluation noted that the proximal (bladder pigtail and suture hole) section was torn.The suture string was not returned with the device.No other problems with the device were noted.The reported event was confirmed.The analysis of the returned device revealed that the bladder pigtail and suture hole of the ureteral stent was torn.The failure found (suture hole torn) is a problem that could have been generated by the user or due to the interaction of the device with the suture string.Additionally, the suture string was not returned and the device was outside the original pouch.During the product analysis, no buckled defects or issues were identify.Review and analysis of all available information indicated that the root cause is adverse event related to procedure.A complaint with a cause of adverse event related to procedure indicates that the adverse event occurred during the procedure and the device had no influence on the event.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.

Brand Name
POLARIS ULTRA
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11655760
Report Number3005099803-2021-01647
Device Sequence Number3610058
Product Code FAD
UDI-Device Identifier08714729124306
UDI-Public08714729124306
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K010002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/04/2023
Device Model NumberM0061921220
Device Catalogue Number192-122
Device Lot Number0025809494
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/09/2021
Initial Date Received by Manufacturer 03/22/2021
Supplement Date Received by Manufacturer04/19/2021
Initial Report FDA Received Date04/13/2021
Supplement Report FDA Received Date05/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1